MAUDE Adverse Event Report: EXACTECH, INC. EQUINOXE; HUM LNR IMPACT TIP 38M

EXACTECH, INC. EQUINOXE; HUM LNR IMPACT TIP 38M
Catalog Number 321-07-38
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 02/14/2022
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that during surgical use the surgeon impacted the poly which led to cracking of the 38 and 42 impactor tips, this also bent the impactor handle.When the surgeon was impacting definitive poly into the tray using the 38mm impactor tip (321-07-38), the tip impactor fractured.The surgeon impacted with the 42mm impactor tip (321-07-42) and the impactor was fractured and the handle bent (321-07-05).Event is not associated with a revision of exactech implants.Pieces had to be removed from the male patient's wound site.There was a 5-15 min surgical delay, no adverse events due to this prolongation.Patient was last known to be in stable condition following the event.Device to be returned.
 
Additional Manufacturer Narrative
Device evaluated by mfr: pending evaluation.
 
Additional Manufacturer Narrative
Section h10: (h3) based on historical complaint investigations and the returned devices, the fractured humeral liner impactor tips reported were likely the result of a stress riser introduced during impaction, which led to crack initiation, propagation, and ultimate fracture.Additionally, the devices may have experienced material degradation if sterilized beyond the recommended parameters listed in the reprocessing instruction which could have led to the observed failure.

Brand Name
EQUINOXE
Common Device Name
HUM LNR IMPACT TIP 38M
Manufacturer (Section D)
EXACTECH, INC.
2320 nw 66 court
gainesville FL 32653
Manufacturer (Section G)
EXACTECH, INC.
2320 nw 66 ct
gainesville FL 32653
Manufacturer Contact
kate jacobson
3523771140
MDR Report Key13825681
Report Number1038671-2022-00269
Device Sequence Number11878726
Product Code LXH
UDI-Device Identifier10885862087171
UDI-Public10885862087171
Combination Product (Y/N)N
Initial Reporter CountryAS
PMA/510(K) Number
UNK
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 06/01/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number321-07-38
Was Device Available for Evaluation? Yes
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 02/27/2022
Supplement Date Received by Manufacturer05/09/2022
Initial Report FDA Received Date03/19/2022
Supplement Report FDA Received Date06/01/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;
Patient SexMale